Alert archive / Nebraska / Red Flag Warnings in 2012
Red Flag Warning 34, NWS Hastings, NE
NWS Hastings, NE issued this red flag warning at Dec 5, 2012, 2:40 AM CST for 24 counties in Nebraska; 6 counties in Kansas. It took effect at Dec 5, 2012, 12:00 PM CST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 5, 2012, 2:40 AM CST (08:40 UTC)
- In effect from
- Dec 5, 2012, 12:00 PM CST
- Expired
- Dec 5, 2012, 6:00 PM CST
- In force
- 6 hr
- Issued by
- NWS Hastings, NE
All 30 counties
Jewell County, KS, Mitchell County, KS, Osborne County, KS, Phillips County, KS, Rooks County, KS, Smith County, KS, Adams County, NE, Buffalo County, NE, Clay County, NE, Dawson County, NE, Fillmore County, NE, Franklin County, NE, Furnas County, NE, Gosper County, NE, Greeley County, NE, Hall County, NE, Hamilton County, NE, Harlan County, NE, Howard County, NE, Kearney County, NE, Merrick County, NE, Nance County, NE, Nuckolls County, NE, Phelps County, NE, Polk County, NE, Sherman County, NE, Thayer County, NE, Valley County, NE, Webster County, NE, York County, NE
The radar
The Grand Island radar (KUEX), 27 km from the middle of the area, began a volume at 08:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 8.7 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2707 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 141 m²/s²
- 0-3 km storm-relative helicity
- 275 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
980 WWUS83 KGID 050840 RFWGID URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 240 AM CST WED DEC 5 2012 ...CRITICAL FIRE WEATHER CONDITIONS EXPECTED THIS AFTERNOON... .SOUTH TO SOUTHWEST WINDS WILL BE INCREASING ACROSS THE CENTRAL PLAINS TODAY...WITH SUSTAINED SPEEDS RANGING FROM 15 TO 25 MPH AND GUSTS BETWEEN 25 AND 30 MPH. WELL ABOVE AVERAGE HIGH TEMPERATURES...ALONG WITH LOW DEWPOINTS...WILL RESULT IN RELATIVE HUMIDITY VALUES FALLING TO NEAR OR JUST BELOW 20 PERCENT THIS AFTERNOON. THE COMBINATION OF THE WINDS...LOW RELATIVE HUMIDITY VALUES AND DRY VEGETATION WILL INCREASE THE POTENTIAL FOR EXPLOSIVE FIRE GROWTH. KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 051700- /O.NEW.KGID.FW.W.0034.121205T1800Z-121206T0000Z/ PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE- SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK- GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN- WEBSTER-NUCKOLLS-THAYER- 240 AM CST WED DEC 5 2012 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 6 PM CST THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 005...006...007...017...018...019...039...040...041...046...047... 048...049...060...061...062...063...064...072...073...074...075... 076...077...082...083...084...085...086 AND 087... THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A RED FLAG WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT FROM NOON TODAY TO 6 PM CST THIS EVENING. * AFFECTED AREA...IN KANSAS...FIRE WEATHER ZONE 005 PHILLIPS... FIRE WEATHER ZONE 006 SMITH...FIRE WEATHER ZONE 007 JEWELL... FIRE WEATHER ZONE 017 ROOKS...FIRE WEATHER ZONE 018 OSBORNE AND FIRE WEATHER ZONE 019 MITCHELL. IN NEBRASKA...FIRE WEATHER ZONE 039 VALLEY...FIRE WEATHER ZONE 040 GREELEY...FIRE WEATHER ZONE 041 NANCE...FIRE WEATHER ZONE 046 SHERMAN...FIRE WEATHER ZONE 047 HOWARD...FIRE WEATHER ZONE 048 MERRICK...FIRE WEATHER ZONE 049 POLK...FIRE WEATHER ZONE 060 DAWSON...FIRE WEATHER ZONE 061 BUFFALO...FIRE WEATHER ZONE 062 HALL...FIRE WEATHER ZONE 063 HAMILTON...FIRE WEATHER ZONE 064 YORK...FIRE WEATHER ZONE 072 GOSPER...FIRE WEATHER ZONE 073 PHELPS...FIRE WEATHER ZONE 074 KEARNEY...FIRE WEATHER ZONE 075 ADAMS...FIRE WEATHER ZONE 076 CLAY...FIRE WEATHER ZONE 077 FILLMORE...FIRE WEATHER ZONE 082 FURNAS...FIRE WEATHER ZONE 083 HARLAN...FIRE WEATHER ZONE 084 FRANKLIN...FIRE WEATHER ZONE 085 WEBSTER...FIRE WEATHER ZONE 086 NUCKOLLS AND FIRE WEATHER ZONE 087 THAYER. * WINDS...SOUTH TO SOUTHWEST WINDS WILL INCREASE THROUGH THE MORNING HOURS...WITH SUSTAINED SPEEDS BETWEEN 15 AND 25 MPH AND GUSTS BETWEEN 25 AND 30 MPH THIS AFTERNOON. * RELATIVE HUMIDITY...VALUES ARE EXPECTED TO FALL TO NEAR TO JUST BELOW 20 PERCENT. * IMPACTS...THESE CONDITIONS WILL ALLOW FOR EXPLOSIVE FIRE GROWTH AND MAKE ANY FIRES THAT DEVELOP VERY DIFFICULT TO CONTAIN. USE CAUTION WHEN CONDUCTING ACTIVITIES WHICH COULD RESULT IN A FIRE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ ADO
2 follow-up statements
531 WWUS83 KGID 051756 RFWGID URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 1156 AM CST WED DEC 5 2012 ...CRITICAL FIRE WEATHER CONDITIONS EXPECTED THIS AFTERNOON... .SOUTH TO SOUTHWEST WINDS WILL BE INCREASING ACROSS THE CENTRAL PLAINS TODAY...WITH SUSTAINED SPEEDS RANGING FROM 15 TO 25 MPH AND GUSTS BETWEEN 25 AND 30 MPH. WELL ABOVE AVERAGE HIGH TEMPERATURES...ALONG WITH LOW DEWPOINTS...WILL RESULT IN RELATIVE HUMIDITY VALUES FALLING TO AROUND 20 PERCENT THIS AFTERNOON. THE COMBINATION OF THE WINDS...LOW RELATIVE HUMIDITY VALUES AND DRY VEGETATION WILL INCREASE THE POTENTIAL FOR EXPLOSIVE FIRE GROWTH. KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 060000- /O.CON.KGID.FW.W.0034.121205T1800Z-121206T0000Z/ PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE- SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK- GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN- WEBSTER-NUCKOLLS-THAYER- 1156 AM CST WED DEC 5 2012 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 005... 006...007...017...018...019...039...040...041...046...047...048... 049...060...061...062...063...064...072...073...074...075...076... 077...082...083...084...085...086 AND 087... * AFFECTED AREA...IN KANSAS...FIRE WEATHER ZONE 005 PHILLIPS... FIRE WEATHER ZONE 006 SMITH...FIRE WEATHER ZONE 007 JEWELL... FIRE WEATHER ZONE 017 ROOKS...FIRE WEATHER ZONE 018 OSBORNE AND FIRE WEATHER ZONE 019 MITCHELL. IN NEBRASKA...FIRE WEATHER ZONE 039 VALLEY...FIRE WEATHER ZONE 040 GREELEY...FIRE WEATHER ZONE 041 NANCE...FIRE WEATHER ZONE 046 SHERMAN...FIRE WEATHER ZONE 047 HOWARD...FIRE WEATHER ZONE 048 MERRICK...FIRE WEATHER ZONE 049 POLK...FIRE WEATHER ZONE 060 DAWSON...FIRE WEATHER ZONE 061 BUFFALO...FIRE WEATHER ZONE 062 HALL...FIRE WEATHER ZONE 063 HAMILTON...FIRE WEATHER ZONE 064 YORK...FIRE WEATHER ZONE 072 GOSPER...FIRE WEATHER ZONE 073 PHELPS...FIRE WEATHER ZONE 074 KEARNEY...FIRE WEATHER ZONE 075 ADAMS...FIRE WEATHER ZONE 076 CLAY...FIRE WEATHER ZONE 077 FILLMORE...FIRE WEATHER ZONE 082 FURNAS...FIRE WEATHER ZONE 083 HARLAN...FIRE WEATHER ZONE 084 FRANKLIN...FIRE WEATHER ZONE 085 WEBSTER...FIRE WEATHER ZONE 086 NUCKOLLS AND FIRE WEATHER ZONE 087 THAYER. * WIND...THE WIND WILL BE SOUTH TO SOUTHWEST WITH SUSTAINED SPEEDS BETWEEN 15 AND 25 MPH AND GUSTS BETWEEN 25 AND 30 MPH. * RELATIVE HUMIDITY...VALUES ARE EXPECTED TO FALL TO AROUND 20 PERCENT. * IMPACTS...THESE CONDITIONS WILL ALLOW FOR EXPLOSIVE FIRE GROWTH AND MAKE ANY FIRES THAT DEVELOP VERY DIFFICULT TO CONTAIN. USE CAUTION WHEN CONDUCTING ACTIVITIES WHICH COULD RESULT IN A FIRE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$
696 WWUS83 KGID 052349 RFWGID URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 549 PM CST WED DEC 5 2012 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 060100- /O.EXP.KGID.FW.W.0034.000000T0000Z-121206T0000Z/ PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE- SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK- GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN- WEBSTER-NUCKOLLS-THAYER- 549 PM CST WED DEC 5 2012 ...RED FLAG WARNING WILL EXPIRE AT 6 PM CST THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 005...006... 007...017...018...019...039...040...041...046...047...048...049... 060...061...062...063...064...072...073...074...075...076...077... 082...083...084...085...086 AND 087... RELATIVE HUMIDITIES HAVE INCREASED THIS EVENING AND WINDS HAVE DECREASED. THE RED FLAG WARNING WILL BE ALLOWED TO EXPIRE AT 6 PM. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this red flag warning went out at Dec 4, 11:30 PM CST, 3 hours 10 minutes earlier.
Area forecast discussion, Dec 4, 11:30 PM CST, 3 hours 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HASTINGS NE 1130 PM CST TUE DEC 4 2012 .AVIATION...06Z TAF. VFR CONDITIONS WILL PREVAIL THROUGH THE TAF PERIOD. WINDS WILL BE FAIRLY LIGHT FROM THE SOUTH OVERNIGHT HOWEVER JUST ABOVE THE SURFACE...WINDS WILL INTENSIFY TOWARD DAYBREAK...LENDING TO A FEW HOUR PERIOD OF LLVL WIND SHEAR UNTIL MIXING INCREASES AT THE SURFACE. BY MID TO LATE MORNING...SOUTHERLY WINDS WILL INCREASE TO 20 TO 25KTS AND GUST OVER 30KTS. MID TO HIGH CLOUDS WILL INCREASE/THICKEN DURING THE DAY WITH APPROACHING MID LEVEL SHORTWAVE TROUGH AND JET STREAK. && PREV DISCUSSION... /ISSUED 324 PM CST TUE DEC 4 2012/ SHORT TERM...TONIGHT THROUGH WEDNESDAY. THE PRIMARY FORECAST CONCERN WILL CENTER AROUND THE MUCH ABOVE NORMAL HIGH TEMPERATURES ON WEDNESDAY AND THE NEAR CRITICAL FIRE DANGER THAT WILL ACCOMPANY THIS WARM AND DRY WEATHER. TONIGHT...THE SFC HIGH WILL SLIDE TO OUR EAST ALLOWING FOR RETURN SOUTHERLY FLOW. INITIALLY THIS WILL BE A LIGHT SOUTH WIND...BUT EXPECT THE WIND TO REALLY INCREASE DURING THE DAY ON WEDNESDAY. THE AIR IS DRY...THE SKY IS CLEAR AND EXPECT TEMPERATURES WILL FALL OFF QUICKLY THIS EVENING WITH LOWS EARLY WEDNESDAY MORNING BOTTOMING OUT IN THE 20S. WEDNESDAY...THE DRY AIR MASS WILL HEAT UP QUICKLY ESPECIALLY AS THE SOUTHERLY WINDS INCREASE DUE TO A TIGHTENING PRESSURE GRADIENT. HOWEVER...CLOUDS WILL ALSO BE ON THE INCREASE...WHICH MAY HAMPER THE WARM UP IF THE OVERALL AIRMASS WAS NOT SO WARM. BUT IN THIS CASE THE AIRMASS IS PRETTY WARM WITH 850MB TEMPERATURES INCREASING FROM 5-7C TODAY...TO 10-14C TOMORROW. THEREFORE...EXPECT MOST AREAS SHOULD HIT 60 DEGREES OR A LITTLE BETTER TOMORROW...WHICH IS MUCH ABOVE NORMAL...BUT STILL SHY OF THE RECORD HIGHS. THE RECORD HIGH TOMORROW IN GRAND ISLAND IS 69 AND IN HASTINGS THE RECORD IS 71. THE MET DEWPOINTS SEEMS TOO LOW GIVEN THE SOUTHERLY WIND AND A LOW LEVEL INVERSION THAT SHOULD ALLOW FOR ONLY LOW LEVEL MIXING TO AROUND 875-900MB. THEREFORE...WENT WITH THE LOWER END OF THE OTHER AVAILABLE GUIDANCE FOR DEWPOINTS...BUT NOT AS LOW AS THE MET. MODEL GUIDANCE IS PRETTY UNIFORM IN HAVING SFC WINDS OF AROUND 20 MPH WITH GUSTS OF 25 TO 30 MPH. IF THE DEWPOINTS WERE ANY LOWER WE WOULD NEED TO ISSUE A FIRE WEATHER HEADLINE...BUT AS IT STANDS NOW WE MAY BE JUST SHY OF MEETING HEADLINE CRITERIA. LONG TERM...WEDNESDAY NIGHT THROUGH TUESDAY. MAIN FORECAST CONCERNS WILL BE CHANCE OF PRECIPITATION SATURDAY NIGHT THROUGH MONDAY NIGHT AND TEMPERATURES. A COLD FRONT WILL BE MOVING THROUGH THE FORECAST AREA WEDNESDAY NIGHT INTO THURSDAY MORNING. THERE ARE SOME SMALL TIMING DIFFERENCES IN THE MODELS...BUT OTHER THAN THAT DIFFERENCES ARE MINIMAL. EXPECT THE FRONT TO MOVE INTO THE AREA LATE WEDNESDAY NIGHT AND BE THROUGH MUCH OF THE FORECAST AREA BY MORNING. COOLER AIR MOVES INTO THE AREA BEHIND THE FRONT AND EXPECT TEMPERATURES TO BE AROUND 10 DEGREES BELOW THOSE OF WEDNESDAY. IN ADDITION THERE IS AN UPPER LEVEL WAVE THAT MOVES INTO THE AREA ON THURSDAY. THERE IS A CHANCE FOR SOME PRECIPITATION ON THURSDAY AS THE UPPER WAVE MOVES THROUGH. THE BEST CHANCE WILL BE OVER THE NEBRASKA PORTION OF THE FORECAST AREA. WITH TEMPERATURES IN THE 50S EXPECT ANY PRECIPITATION TO BE IN THE FORM OF RAIN. THURSDAY NIGHT THROUGH SATURDAY. COLDER AIR CONTINUES TO FILTER INTO THE AREA AS COLD HIGH PRESSURE SETTLES INTO THE AREA. THERE IS STILL MOISTURE AROUND AND EXPECT SOME PARTLY TO MOSTLY CLOUDY SKIES. TEMPERATURES WILL CONTINUE THE DOWNWARD TREND FOR FRIDAY AND SATURDAY. TEMPERATURES WILL STILL ONLY BE AROUND NORMAL FOR THIS TIME OF YEAR. THE WEATHER STARTS TO CHANGE FOR SATURDAY NIGHT THROUGH MONDAY NIGHT. A STRONG UPPER LEVEL LOW DEVELOPS IN THE WESTERN CONUS AND STARTS TO MOVE INTO THE PLAINS. MODELS STILL HAVE SOME DIFFERENCES BOTH IN RUN TO RUN AND MODEL TO MODEL CONSISTENCY...BUT ARE COMING A LITTLE BETTER IN LINE THAN THEY WERE YESTERDAY. CONFIDENCE IS A BIT GREATER TODAY. THE UPPER LOW EJECTS INTO THE PLAINS STARTING SATURDAY NIGHT AND PRECIPITATION DEVELOPS AND SPREADS INTO THE FORECAST AREA DURING THE NIGHT. INITIALLY IT IS WARMER ALOFT AND THE PRECIPITATION MAY START OFF AS RAIN OR SNOW BUT AS THE COOLER AIR PUSHES INTO THE AREA THE PRECIPITATION SHOULD CHANGE TO SNOW. BY SUNDAY THE COLDER AIR CONTINUES TO FILTER INTO THE AREA AND SNOW WILL BE POSSIBLE FOR THE GREATER PART OF THE AREA. THE SOUTHEAST MAY WARM ENOUGH DURING THE DAY TO GET SOME RAIN OR SNOW. BY SUNDAY NIGHT TEMPERATURES ARE COLD ENOUGH THAT SNOW IS EXPECTED. THE MAIN UPPER LOW WILL BE IN THE SOUTHERN PLAINS...BUT THE MAIN UPPER LEVEL TROUGH WILL BE MOVING THROUGH THE AREA AND SNOW SHOULD COME TO AN END IN THE NORTHWEST. UNTIL THE UPPER LOW MOVES EAST THERE IS A SMALL CHANCE FOR SOME LIGHT SNOW FOR THE SOUTHEAST FOR MONDAY INTO MONDAY NIGHT AS THE UPPER LOW MOVES NORTHEAST INTO THE MID MISSISSIPPI VALLEY. ONCE THE UPPER LEVEL LOW MOVES TO THE EAST THE CLOUDS WILL DIMINISH ON TUESDAY. SOME MODERATION IN THE TEMPERATURES IS EXPECTED...BUT TEMPERATURES WILL STILL BE A BIT BELOW SEASONAL NORMALS. && .GID WATCHES/WARNINGS/ADVISORIES... NE...NONE. KS...NONE. &&
Hazardous weather outlook, Dec 4, 4:35 AM CST, 22 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HASTINGS NE 435 AM CST TUE DEC 4 2012 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 051200- PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE- SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK- GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN- WEBSTER-NUCKOLLS-THAYER- 435 AM CST TUE DEC 4 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND PORTIONS OF NORTH CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. WEDNESDAY AFTERNOON...THE COMBINATION OF LOW RELATIVE HUMIDITY VALUES AND GUSTY SOUTH WINDS WILL RESULT IN AN ELEVATED FIRE DANGER ACROSS THE OUTLOOK AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE)
Nearby
Red Flag Warnings in Nebraska, 2012Red Flag Warnings in Kansas, 2012Every red flag warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.